Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 52, NWS Norman, OK

April 10, 2001Caddo County, Grady County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Apr 10, 2001, 11:05 AM CDT for Caddo County, Grady County, Oklahoma. It was in force for 40 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Apr 10, 2001, 11:05 AM CDT (16:05 UTC)
Expired
Apr 10, 2001, 11:45 AM CDT
In force
40 min
Issued by
NWS Norman, OK
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Caddo County, OK, Grady County, OK

The radar

The Norman radar (KTLX), 78 km from the middle of the area, began a volume at 16:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 10, 11:15 AM CDTHail 1Pocasset, OK

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 4.1 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2001-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1709 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2001-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 147 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1709 J/kg
Mixed-layer CIN
-139 J/kg
Mixed-layer LCL
644 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
147 m²/s²
0-3 km storm-relative helicity
151 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOUN 101606
SVROKC
OKC015-051-101645-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
1105 AM CDT TUE APR 10 2001

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GRADY COUNTY IN CENTRAL OKLAHOMA
  CADDO COUNTY IN SOUTHWEST OKLAHOMA

* UNTIL 1145 AM CDT

* AT 1059 AM CDT...DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 4
  MILES SOUTH OF GRACEMONT...MOVING NORTHEAST AT 40 MPH.

* LOCATIONS IN THE WARNING INCLUDE AMBER...GRACEMONT...MINCO AND
  POCASSET

HAIL UP TO THE SIZE OF NICKELS IS LIKELY WITH THIS SEVERE THUNDERSTORM.

LAT...LON 3521 9835 3505 9824 3520 9770 3538 9799

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 9:25 AM CDT, 1 hour 40 minutes earlier.

Area forecast discussion, Apr 10, 9:25 AM CDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
925 AM CDT TUE APR 10 2001

UPDATED ZONES ALREADY SENT. TOOK AFTERNOON WORDING ASSOCIATED WITH
POPS OUT OF THE FORECAST FOR ALL BUT SOUTHEAST OKLAHOMA COUNTIES.
SCATTERED ACTIVITY CURRENTLY ACROSS WEST CENTRAL OKLAHOMA WILL
LIKELY CONTINUE TO REDEVELOP AND MOVE QUICKLY NORTHEAST THROUGH LATE
MORNING OR EARLY AFTERNOON. DO NOT EXPECT ANY ORGANIZED SEVERE
WEATHER UNTIL THIS EVENING AND OVERNIGHT...AS MAIN FORCING AND
FOCUSING MECHANISMS COME TOGETHER.

CURRENT HIGH TEMP FORECAST FOR THIS AFTERNOON IN JEOPARDY WITH
EXTENSIVE CLOUD COVER...BUT WILL NOT MAKE ANY CHANGES THIS EARLY IN
THE GAME.

FCSTID = 11

.OUN...
OK...WIND ADVISORY THIS AFTERNOON AND TONIGHT
     OKZ...004>018-021>023-033>036-038
TX...WIND ADVISORY THIS AFTERNOON TXZ...083
     WIND ADVISORY TONIGHT TXZ...083>090.

In the hours before

Special weather statement, Apr 10, 7:00 AM CDT, 4 hours 5 minutes before
OKZ004>048-050>052-TXZ083>090-101330-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
700 AM CDT TUE APR 10 2001

IN OKLAHOMA AND WESTERN NORTH TEXAS THERE IS A MODERATE RISK FOR
SEVERE WEATHER TONIGHT WEST OF U.S. HIGHWAY 81. A SLIGHT RISK FOR
SEVERE WEATHER EXISTS TONIGHT TO THE EAST U.S. HIGHWAY 81.

A STRONG UPPER LEVEL STORM SYSTEM IS EXPECTED TO MOVE INTO NEW
MEXICO EARLY THIS EVENING. THE TEXAS PANHANDLE DRYLINE WILL MOVE
QUICKLY EAST INTO WESTERN OKLAHOMA THIS EVENING AS THE UPPER SYSTEM
RACES INTO SOUTHWEST KANSAS OVERNIGHT. THUNDERSTORMS ARE EXPECTED TO
DEVELOP ON THE DRYLINE IN TEXAS AND MOVE INTO OKLAHOMA.

VERTICAL WIND PROFILES WILL INITIALLY BE FAVORABLE FOR SUPERCELL
DEVELOPMENT...BUT A SQUALL LINE IS EXPECTED TO DEVELOP LATER TONIGHT
AS THE VERTICAL WIND PROFILE BECOMES MORE UNIDIRECTIONAL. THE MAIN
SEVERE WEATHER THREATS WILL BE DAMAGING WINDS AND LARGE HAIL WITH
THE SQUALL LINE. HOWEVER...TORNADOES ARE POSSIBLE IN WESTERN
OKLAHOMA AND WESTERN NORTH TEXAS WITH ANY SUPERCELLS THAT FORM THIS
EVENING.

VERY HIGH FIRE DANGER WILL EXIST THIS AFTERNOON ACROSS WESTERN AND
CENTRAL OKLAHOMA AND WESTERN NORTH TEXAS. REFER TO THE FIRE DANGER
STATEMENT...FNUS84...FOR DETAILS.

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 11:26 AM CDTSevere Thunderstorm WarningOUNCanadian, Oklahoma49 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.